MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility that the glidesheath slender sheath that was leaking only when a catheter was inserted thru the sheath.During the procedure the doctor had to switch to femoral access due to difficult anatomy independent of the radial access.The procedure was completed, and the patient was fine.Additional information was received on 05jan2021.The procedure performed was a diagnostic catheterization.The leak occurred at the valve when the catheter was across the valve.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 6fr glidesheath slender sheath and dilator was returned for product evaluation.Visual inspection revealed that there was no damage seen on the sheath.The dilator was partially occluded.Functional testing was performed.The sheath was then subjected to leak testing.The distal end of the sheath was inserted into a 12 fr balloon.The distal end of the balloon was connected to a controlled air supply system.The 3-way stopcock (3wsc) was closed, and the air pressure was increased to 4.3 psi (equivalent to 222 mmhg).The setup was submerged underwater for approximately 30 seconds.No air bubbles were observed.A dilator for investigation purposes was then inserted into the sheath.This assembly was submerged in water, and no bubbles were detected for 30 seconds.The sample passed the leak test per the manufacturer's guidelines.To check for damage at the crosscut valve, the valve was dissected and observed under microscope.A tear was observed at the center of the crosscut valve.No gross anomalies or damage was seen on at the sheath inner lumen.The complaint can be confirmed for fluid issues because damage was observed at the center of the crosscut valve.Based on the investigation, the likely cause of the event is off-center insertion of the dilator which likely caused damage to the valve.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11217523
Report Number1118880-2020-00370
Device Sequence Number11511827
Product Code DYB
UDI-Device Identifier00389701011332
UDI-Public00389701011332
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2023
Device Model NumberN/A
Device Catalogue Number50-1060
Device Lot Number0000002726
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2021
Initial Date Received by Manufacturer 12/30/2020
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date01/22/2021
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER